How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31319
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

Hi There, I am 29 year old male and For the last week or so,

Resolved Question:

Hi There, I am 29 year old male and For the last week or so, i have had a bloodshot left eye, with some numbness from time to time around the eye and face. I will be going to see my GP today but just wondering if it is anything to worry about. thanks for your time.
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 6 years ago.



Do you have any bleeding disorder, high blood pressure or diabetes?

Are you on any medications or herbs or supplements?

Any significant past medical or surgical history?

Do you have weakness of limbs, dizziness, loss of balance?



Dr. Arun

Customer: replied 6 years ago.
might have high blood pressure, going to the GP today, the answer to rest of the questions is no.
Expert:  Dr. Arun Phophalia replied 6 years ago.



This is unlikely to be anything concerning or significant. The off and on numbness is most of the time due to anxiety and is not a pointer to a specific medical condition alone. The blood shot eye can subconjunctival hemorrhage. There are many causes for it;


1) Various drugs

a) coumadin,

b) nonsteroidal anti-inflammatory drugs [NSAIDs], like aspirin,

c) steroids,

d) vitamins A and D


2) Bleeding disorders

a) hematologic or blood disease

b) liver (hepatic) disease,

c) diabetes,

d) systemic lupus erythematosus,

e) parasites,

f) vitamin C deficiency


3) Hypertension (high blood pressure)


4) Arteriosclerosis (hardening of arteries)


Usually, no laboratory studies are indicated but a bleeding time, prothrombin time/activated partial thromboplastin time (PT/aPTT), CBC with platelets, and protein C and S may be contemplated by your GP / internist.


Usually no treatment is required except;


A. Artificial tears; 4 times per day if eye irritation.

B. Stop use of aspirin products or NSAIDs, if doing so.


Please feel free for your follow up questions.


Dr. Arun

Dr. Arun Phophalia and 3 other Health Specialists are ready to help you